Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    2
  • comments
    2
  • views
    579

Week 1

Davis.Ky

493 views

To start off this blog I feel like it's a good idea to describe my experience with acne and how I ended up trying Claravis (or Isoretinoin/Accutane/whatever). 

I am a 19 year old black male with very oily skin. I have had acne since I was about 13 and I usually have breakouts on my chin, nose and sometimes my cheeks. I would say that my acne is mild to moderate most of the time, and I don't have the amount of skin coverage that may people with acne do. Most of the time I'll have a few small white heads scattered across my chin, and those will go away within a few days. The frustrating thing about my skin is that every couple of weeks I will get a huge deep cyst. And when I say huge i am not exaggerating. Often times my cysts will cluster on one small area on my face and form a large mass than can be up to a cm or more in diameter. These cysts are usually very painful and last a few weeks. I'm also very prone to scarring because I have dark skin so these cysts hang around for a while.

As far as products, I have tried basically every topical you can imagine. The topical treatments work great on my small breakouts but they have proven to do absolutely nothing for my larger cysts besides dry out and irritate the area. I've also tried changing my diet by cutting out super fatty and processed foods and drinking a ton of water, but just like the topicals, it has worked on my small mild breakouts yet my cysts still prevail. More recently I have discovered cortisone shots, and although they shrink my cysts in a matter of days, they always end up coming back within a week. And even though I have insurance, paying $30 every time a large cyst pops up on my face adds up (especially for a poor college student like myself). And so, that brings us to Claravis (I will probably just end up calling it Accutane because it is more familiar and sounds a lot cooler). During my most recent trip to the derm for a cortisone shot, my doctor told me that the shots are a very temporary solution especially because my cysts often come back pretty quickly. That is when he suggested Accutane. I was very surprised because I thought Accutane was only an option for people with very severe acne, but he assured me that it would be a great solution for my breakouts. So I filled out some forms and a few days later I had this magic drug in my hands (I was prescribed a months worth of 40mg Claravis and got it for $9, yay insurance). 

And so now my first week is complete. So far I have not seen any results. In fact, a huge cyst has just popped up on my chin and the cyst that I went to the derm to get injected when i was prescribed the Accutane has just come back with a vengeance. So now I have two cysts on my face. On the bright side, I have read from many internet sources that Accutane takes a few moths to start working, and the first month is usually the worst because of the initial breakouts. As far as side effect, the only one I have right now is dryness, especially on my lips. But that has been easily solved with a combination of vaseline, aquafor and blistex (yes, I am stocked on lip balm). I have also been kind of sad/negative the last few days but that always happens when I get bad breakouts so I can't blame the drug quite yet. Overall I am very nervous and excited about this journey and hopefully the next few months will end with clear skin.

- Kyle 

P.S.  If anyone has any advice for someone who is new to Accutane or any stories about their experience please feel free to comment!



2 Comments


Recommended Comments

Good luck, I really hope this works for you. I feel your pain, I have a 35 dollar copay and need to get injections more and more often and it's so annoying. Maybe the cyst that popped up was going to anyway. Hopefully you won't have a bad breakout to start off with. 

Edited by cloudydreamer

Share this comment


Link to comment

I think those deep cyst is from inside.. Do you experience any constipation?  Sugar is the #1 that cause acne.. When blood sugar is uneven it triggers acne too.. make sure your gut flora is healthy.. I highly recommend drinking red clover and nettle tea( mix equal part and make tea/you should find at high end food markets/ try pill if can't find). Drink buttermilk/kefir plain(separate from any meat) 2 cups a day.. Every time you drink water add pinch of cinnamon it evens out blood sugar.. if your skin is dry make mask with 1 organic egg yolk, drop of tea tree oil, ground oatmeal, and organic milk make like a paste and apply on skin(place plastic wrap in  strips over mask, to prevent  mask  from drying.
blessings!

oh and add some supplements, that fight inflammation vitamin E and flaxseed oil, it will prevent dry skin since you are taking this very harsh medication
:)

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×